TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
GhostOfYou Offline
Sorry I can't be perfect
Average Joe
***
 
GhostOfYou's Avatar
 
Name: Melissa
Age: 26
Gender: Female
Location: East Coast -- New England

Posts: 120
Join Date: January 20th 2009

Another birth control issue - related thread - April 5th 2010, 01:52 PM

I have been on and off birth control for a little over a year now. I went on it in the first place to obviously protect me from getting pregnant and also to lessan my cramps because I get really bad monthly episodes.
The reason I've been so inconsistant with it has been because it makes me horrible sick. It gives me migrains almost nightly, to the point where my stomach gets sick (both ways) and I end up on the toilet while throwing up into a trash can every night. I was loosing so much sleep over it, that every time I went to take a pill it would take me a half an hour to get myself to swallow it. I eventually gave up.
This cycle repeats itself every few weeks when I get new birth control.

I've tried three different kinds, and even went to see a doc at planned parenthood for the issue. They said it wasn't the kind of headaches they are concerned with, so they told me to just take tylenol.

I'm really looking for a solution to this problem. I'm really only interested in the pill, but if you have any other suggestions relating to a different kind of BC that are not that dramatic, I'd love to hear them, as well as advice to deal with the heachahces and other side effects. I feel like taking BC is not even worth it, but I really do need at at the place I'm at right now.

Thanks guys!
  Send a message via AIM to GhostOfYou Send a message via MSN to GhostOfYou Send a message via Yahoo to GhostOfYou  
  (#2 (permalink)) Old
natcat Offline
Member
Average Joe
***
 
natcat's Avatar
 
Name: Natalie
Age: 28
Gender: Female
Location: Nova Scotia

Posts: 160
Join Date: April 3rd 2010

Re: Another birth control issue - related thread - April 5th 2010, 02:18 PM

Have you ever tried a different kind of contraceptive .. such as the needle, patch or NuvaRing? Maybe you would have less side effects from those. I know I get really awful headaches when I take my BC, so I just kind of stopped taking them .. so I know how you feel. It's pretty crappy

Anyways ..

http://www.orthoevra.com/index.html
http://www.sexualityandu.ca/adults/c...ption-2-3.aspx
http://www.nuvaring.com/Consumer/index.asp

Hope this helps a little. Good luck (:


It's better to cross the line &
suffer the consequences
than to just stare at the line
for the rest of your life.

   
  (#3 (permalink)) Old
VitruvianDoc Offline
Medical Student
Not a n00b
**
 
VitruvianDoc's Avatar
 
Name: Charles
Age: 31
Gender: Male
Location: Oklahoma

Posts: 65
Join Date: April 4th 2010

Re: Another birth control issue - related thread - April 6th 2010, 04:38 AM

I would recommend another form of birthcontrol as mentioned above.

However do you have a history for any form of acid reflux or any allergies? Alot of pills use some inactive solidifiers in order to make the pill itself and you may be allergic to something within the pills themselves such as gluten, etc. Also, when do you take the pill? It is known that any oral steroid/hormone causes severe stomach distress and it is recommended to take just before bed.
   
  (#4 (permalink)) Old
GhostOfYou Offline
Sorry I can't be perfect
Average Joe
***
 
GhostOfYou's Avatar
 
Name: Melissa
Age: 26
Gender: Female
Location: East Coast -- New England

Posts: 120
Join Date: January 20th 2009

Re: Another birth control issue - related thread - April 8th 2010, 05:02 AM

Thanks guy! I will look into and research another kind of BC, although I'm pretty upset about it, I wanted to stick to the pill seeing as it's sort of the least dramatic form.

When I was on the pill, I tried it in the morning, but ended up settling on taking it before bed, along with my anti depressants. I do have a bad history of Acid Reflex Disease, which is probably stress and diet related. I am alergic to the antibiotic Bactrim (sp?), but all these things my doc knew before perscribing.
It's very possible that just an ingrediant inside the pill is disagreeing with my body. My grandmother had the same problem as I've been told, hense why my mom is here. I guess I'm lucky there are more options availible these days.
  Send a message via AIM to GhostOfYou Send a message via MSN to GhostOfYou Send a message via Yahoo to GhostOfYou  
  (#5 (permalink)) Old
fuzzycosmicears Offline
Member
Not a n00b
**
 
fuzzycosmicears's Avatar
 
Name: Lacy Jay
Age: 27
Gender: Female

Posts: 93
Join Date: March 26th 2010

Re: Another birth control issue - related thread - April 8th 2010, 05:39 AM

I would suggest the shot
Depending upon what state you live in, the law is different.
Here in Florida I get the shot [Depo Provera] every 3 months.
It completely stops your period for most women.
For others it just makes them come less often.
What it technically does is stops releasing an egg from the ovaries.
With no egg there is no need for the lining of blood the develops in the uterus.
This means no period.
By the second shot your body should be adjusted to it.
There are side effects and potential hazards just like with any other birth control.
I would make an appointment with your girlie doctor and ask her about the shot.
Hopefully this helped
Any questions just PM me



KissingInTheRainCouldBeTheCureToCancer/SoTryItEveryChanceYouGet
  Send a message via Yahoo to fuzzycosmicears  
  (#6 (permalink)) Old
VitruvianDoc Offline
Medical Student
Not a n00b
**
 
VitruvianDoc's Avatar
 
Name: Charles
Age: 31
Gender: Male
Location: Oklahoma

Posts: 65
Join Date: April 4th 2010

Re: Another birth control issue - related thread - April 8th 2010, 05:47 AM

Bactrim allergy is not a big deal, its a sulfonamide and only deals with antibiotics.

However the acid reflux may be some of it as with the severe stomach pains and all. The migraines are probably a secondary symptom brought on by a tension head ache. Whenever you feel one comming on, try to stop and take a few long deep breaths and relax all the muscles in your head starting with eye lids until your whole head is flacid. I think that all the pain from stomach cramps, acid reflux, outside stress may cause you to exhibit excess stress and therefore be extremely tense.

For now, take 2-3 tums with your pill every night or drink 8 oz of milk (as long as you're not lactose intolerant) and see if that settles your stomach and therefore resolves the head aches.
   
  (#7 (permalink)) Old
GhostOfYou Offline
Sorry I can't be perfect
Average Joe
***
 
GhostOfYou's Avatar
 
Name: Melissa
Age: 26
Gender: Female
Location: East Coast -- New England

Posts: 120
Join Date: January 20th 2009

Re: Another birth control issue - related thread - April 8th 2010, 02:05 PM

Thanks guys. I never really had a stomach problem with it (Besides throwing up from the headaches, so I thought), so I never thought this was related. I will try the tums thing =]
If that doesn't work, I will certainly look into a different kind of birth control. Probably the shot or the patch, we'll see. Thanks!

-Melissa
  Send a message via AIM to GhostOfYou Send a message via MSN to GhostOfYou Send a message via Yahoo to GhostOfYou  
Closed Thread

Bookmarks

Tags
birth, control, issue, related, thread

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.